A 37-year-old female asked:
i have been told by my dr. subscribed 1 gm of sodium chloride 2x's daily for chronic hyponatremia...they cause nausea-vomiting. could i be allergic?
1 doctor answer
A Verified Doctor answered
A US doctor answered Learn more
Wrong treatment: Hi. The treatment for hyponatremia depends on the patient's volume status (dehydrated, volume over-loaded, or normal volume status) and the underlying cause. The most common cause, SIADH, is treated with water restriction (or one of the new vaptan drugs), NOT by giving salt. Nausea and vomiting can be FROM severe hyponatremia. It wouldn't be a bad idea for you to see an endocrinologist.
Answered on Jun 30, 2018
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!